Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

How long does Genotropin shots take to increase energy level?

User rating for this question
Answered by

Practicing since : 2001
Answered : 1482 Questions
I was recently diagnosed with adult growth hormone deficiency. I started genotropin shots 2 weeks ago, how long does it take for energy level to increase and social isolation or over-all feeling of well being to get better?
Posted Tue, 18 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 4 hours later
Brief Answer: Months Detailed Answer: The latest Endocrine Society guidelines on this subject were released in 2011 (updated form the 2006 version) and have re-emphasized the fact that benefits from GH therapy take several months to take effect. The specific aspects that you are enquiring about such as energy levels, social isolation and well being are related body composition changes that occur as a consequence of GH treatment as well as the quality of life improvements that follow. But these typically take 3-6 months before substantive improvements are perceptible. However, individual responses to treatment may take more or less time, depending on the degree of GH deficiency and the duration for which it has been there. Furthermore restoration of GH levels (as evidenced by IGF1 levels) in the normal range is key to success. Often treatment is begun with an empiric dose and adjusted at monthly intervals till reasonable blood levels are attained. This phase itself can take couple months to arrive at the optimal dose for a given person. The full benefits of GH treatment are later realized once good levels are steady in the blood for several weeks to months.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor